MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I16-30
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).It was reported there was an antegrade leak from the lumbar artery; however, the procedure was completed because the blood flow was delayed.The patient was being monitored.Now, approximately four (4) years post initial procedure, aneurysm enlargement due to an endoleak was confirmed.The afx2 bifurcated stent graft was noted to be leaning toward the anterior wall of the aorta; therefore, a type ia or type 2 endoleak from inferior mesenteric artery (ima) was suspected.On (b)(6) 2025 the patient was brought back for reintervention; however, the origin of the endoleak was not identified.The physician elected to treat the patient and implanted an afx vela infrarenal followed by a gore excluder (non-endologix) cuff to successfully resolve the endoleak.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak, determined to be a type ii endoleak of the inferior mesenteric artery, is confirmed.This complaint is anatomy related.The implant movement, aneurysm enlargement and additional endovascular procedure are unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The length from the renal artery to the aortic bifurcation increased from 107 mm at the time of planning to 125 mm at 46 months post-index.Additionally, the infrarenal angulation increased from 17.7 degrees to 40.2 degrees over the same period.These findings are consistent with aortic remodeling, which may have contributed to implant movement; however, this could not be conclusively determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated h6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
8009832284
MDR Report Key21930572
Report Number3011063223-2025-00056
Device Sequence Number9096316
Product Code MIH
UDI-Device Identifier00818009014863
UDI-Public(01)00818009014863(17)230507
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2023
Device Model NumberBEA25-90/I16-30
Device Lot Number2352181007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale